Alert archive / Georgia / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 100, NWS Atlanta, GA

June 2, 2022Murray County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 2, 2022, 5:15 PM EDT for Murray County, Georgia. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2022, 5:15 PM EDT (21:15 UTC)
Expired
Jun 2, 2022, 5:45 PM EDT
In force
30 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Murray County, GA

The radar

The Northeast Alabama radar (KHTX), 124 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 5:20 PM EDTTSTM WND DMG3 Ssw Sumac, GAA TREE WAS DOWNED ONTO A MOBILE HOME OFF OF NORTON BRIDGE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2022-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 747 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2022-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
747 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1217 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

163 
WUUS52 KFFC 022115
SVRFFC
GAC213-022145-
/O.NEW.KFFC.SV.W.0100.220602T2115Z-220602T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
515 PM EDT Thu Jun 2 2022

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Central Murray County in northwestern Georgia...

* Until 545 PM EDT.

* At 515 PM EDT, a severe thunderstorm was located over Sumac, or
  near Chatsworth, moving southeast at 15 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Chatsworth, Eton, Crandall, Conasauga Lake, Sumac, Ramhurst and
  Fort Mountain State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3493 8468 3489 8462 3486 8462 3482 8458
      3479 8461 3478 8464 3476 8464 3462 8476
      3479 8486 3480 8484 3481 8486 3486 8484
      3487 8482 3489 8483 3493 8481
TIME...MOT...LOC 2115Z 306DEG 13KT 3485 8481 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
268 
WWUS52 KFFC 022144
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
544 PM EDT Thu Jun 2 2022

GAC213-022154-
/O.EXP.KFFC.SV.W.0100.000000T0000Z-220602T2145Z/
Murray GA-
544 PM EDT Thu Jun 2 2022

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MURRAY COUNTY WILL
EXPIRE AT 545 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However heavy rain
is still possible with this thunderstorm.

LAT...LON 3493 8468 3489 8462 3486 8462 3482 8458
      3479 8461 3478 8464 3476 8464 3462 8476
      3479 8486 3480 8484 3481 8486 3486 8484
      3487 8482 3489 8483 3493 8481
TIME...MOT...LOC 2144Z 306DEG 13KT 3479 8471 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:15 PM EDT, 2 hours earlier.

Area forecast discussion, Jun 2, 3:15 PM EDT, 2 hours before
Area Forecast Discussion
National Weather Service Peachtree City GA
315 PM EDT Thu Jun 2 2022

...Afternoon Area Forecast Discussion...

.SHORT TERM /Tonight through Friday Night/...

The portion of the CWA roughly along and north of I-85 remains
outlooked in a Marginal Risk for severe storms, and this risk has
already been realized this afternoon as scattered strong storms
have occurred across far north GA, along with a severe
thunderstorm. Storms have posed a damaging wind threat evidenced
by SPC mesoanalysis DCAPE of 1000+ J/kg, though radar and MRMS
data have also indicated small hail in these storms. SBCAPE of
2000-2500 J/kg is currently analyzed across the Marginal Risk area
and instability will continue to increase as insolation persists
through the rest of the afternoon. A weak cold front is slowly
advancing across the central portion of TN, but with virtually no
upper-level support, effective bulk shear is essentially non-
existent area-wide.

Coverage of showers and storms will decrease within a few hours
following sunset as instability drops off; that said, there is
always the potential for a few persistent late-night storms driven
by outflow boundary collisions from earlier convection. Isolated
showers could begin around 12z (perhaps earlier) across northwest
GA tomorrow morning thanks to a 500 mb disturbance passing over
the TN Valley and the aforementioned cold front migrating south
into north GA. Scattered showers and thunderstorms will occur
tomorrow afternoon and evening mainly south of I-85 as the front
and main moisture axis shift south. Similar to what has occurred
today, severe thunderstorms should remain isolated in nature with
damaging wind gusts and small hail the primary threats.

Martin

.LONG TERM /Saturday through Thursday/...

On Saturday morning, the cold front moving southward through
Georgia during the short term period is expected to have cleared
the forecast area to the southeast. Mid-range models continue to
trend towards better agreement with the handling of the synoptic
pattern during the weekend. While relatively "cooler" and drier
northwesterly flow will set up behind the front, surface high
pressure developing over much of the eastern CONUS will allow for
temperatures to quickly moderate to near normal values. Afternoon
highs on Saturday and Sunday are thus expected to range from the
mid 80s in north Georgia to the low 90s in central Georgia.

The latest ECMWF and GFS solutions are in agreement with the
front being positioned near the Florida panhandle on Saturday
morning and indicating that it will stall across the northern
Gulf. The movement of this front will influence the motion of the
tropical low pressure system moving northeastward across the Gulf
of Mexico on Saturday. With the front pushing well to the south of
the forecast area, the center of the low should stay well to the
south of Georgia. While some discrepancies remain with respect to
exact timing and track of the low, it is expected to pass over the
southern Florida Peninsula late Saturday before moving into the
Atlantic Ocean on Sunday. Little to no impacts from this system
are expected to the forecast area at this time. Some moisture on
the north and west side of this low could overspread the frontal
boundary and overlap southeast Georgia. This would allow for
isolated to scattered showers and thunderstorms in portions of
east-central Georgia on Saturday afternoon.

Diurnally driven convection will lead to the possibility of
isolated to scattered showers and thunderstorms on Sunday through
midweek as low-level moisture gradually returns. The highest
chances will be across the far northern tier in the afternoon
hours each day. Temperatures will also gradually warm through
midweek, with highs increasing a couple of degrees with each
afternoon. Temperatures in the upper 90s will be possible in
central Georgia on Wednesday and Thursday. Heat index values in
this area could also approach heat advisory criteria, which will
need to be monitored as we get closer in time. Guidance also
continues to indicate a weak frontal boundary will push into the
area Tuesday into Wednesday, becoming diffuse over the area later
in the week.

King

&&

.AVIATION...
18Z Update...
Isolated showers and a few thunderstorms have developed across
north and central GA. Have VCSH prevailing at all sites besides
AHN (which has VCSH starting at 20z). Have a TEMPO at ATL from
22z-01z for -TSRA. SCT Cu around 5 kft expected through the
afternoon. Mid-level and high clouds are expected overnight with
the possibility of patchy MVFR cigs around the metro Atlanta TAF
sites. For now, advertising SCT030 through early morning, giving
way to another afternoon Cu field. Winds will be W to NW through
the period between 5-10 kts.

//ATL Confidence...18Z Update...
Low to medium confidence on -TSRA at metro sites, as well as
early morning cigs. High confidence on all other elements.

Martin

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          67  89  64  86 /  30  30  20  10
Atlanta         69  86  66  86 /  40  30   5  10
Blairsville     61  80  57  80 /  30  20   0   5
Cartersville    66  83  61  86 /  40  20   0   5
Columbus        68  90  67  89 /  30  30  20  20
Gainesville     67  85  64  84 /  30  30   5   5
Macon           67  92  65  90 /  30  30  20  20
Rome            67  85  60  87 /  40  20   0   5
Peachtree City  67  87  64  86 /  40  30  10  10
Vidalia         72  95  69  88 /  20  30  30  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Martin
LONG TERM....King
AVIATION...Martin
Hazardous weather outlook, Jun 2, 1:18 PM EDT, 3 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
118 PM EDT Thu Jun 2 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-031730-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
118 PM EDT Thu Jun 2 2022

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...This Afternoon and Tonight...

A cold front will drop south across portions of northern Georgia
today. Scattered thunderstorms are expected along and ahead of
the frontal passage. Strong to isolated severe storms are
possible, mainly north of the Interstate 85 corridor this
afternoon and evening. The primary severe weather hazard will be
damaging wing gusts. All thunderstorms will be capable of
producing frequent lightning and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Scattered thunderstorms will be possible across central and
portions of north Georgia on Friday afternoon, mainly along and
south of the I-85 corridor. A few storms could become strong to
severe, mainly along and south of a Macon to Columbus line.

Isolated to scattered thunderstorms will be possible in east-
central Georgia on Saturday afternoon, and across portions of
north and central Georgia each afternoon from Sunday through
Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Jun 2, 4:20 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
420 PM EDT Thu Jun 2 2022

GAZ067-068-022045-
Meriwether GA-Pike GA-
420 PM EDT Thu Jun 2 2022

...A strong thunderstorm will impact portions of southern Meriwether
and southwestern Pike Counties through 445 PM EDT...

At 420 PM EDT, a strong thunderstorm was over Harris City, or over
Greenville, moving east at 15 mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Greenville, Woodbury, Warm Springs, Molena, Raleigh, Durand, Harris
City and Imlac.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3306 8478 3308 8455 3299 8449 3297 8451
      3297 8453 3296 8453 3296 8452 3295 8452
      3293 8453 3292 8453 3288 8455 3290 8479
TIME...MOT...LOC 2020Z 270DEG 12KT 3300 8471

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Jun 2, 4:39 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
439 PM EDT Thu Jun 2 2022

GAZ002-004-005-012-022115-
Whitfield GA-Walker GA-Gordon GA-Murray GA-
439 PM EDT Thu Jun 2 2022

...Strong thunderstorms will impact portions of southwestern Murray,
southern Whitfield, southeastern Walker and Gordon Counties through
515 PM EDT...

At 439 PM EDT, a line of strong thunderstorms extended from near
Villanow to near Lake Marvin to near Redbud, and moving east at 20
mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Dalton, Calhoun, Chatsworth, Resaca, Fairmount, Ranger, Sonoraville,
Redbud, Tilton, Audubon, Mill Creek, Villanow, Sugar Valley, Oakman,
Nickelsville and North Georgia Speedway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3463 8472 3445 8465 3443 8491 3459 8507
      3463 8513 3476 8520 3479 8480
TIME...MOT...LOC 2039Z 271DEG 18KT 3473 8511 3464 8504 3450 8485

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Local storm report, Jun 2, 4:52 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
452 PM EDT THU JUN 02 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 PM     TSTM WND DMG     2 SSE ROME              34.23N  85.17W
06/02/2022                   FLOYD              GA   EMERGENCY MNGR

            A TREE WAS DOWNED ONTO POWER LINES ON E. 19TH STREET.

&&

EVENT NUMBER FFC2200495

RWILLIS
Local storm report, Jun 2, 4:54 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
454 PM EDT THU JUN 02 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     1 SSE ROME              34.25N  85.18W
06/02/2022                   FLOYD              GA   EMERGENCY MNGR

            A TREE WAS DOWNED ONTO POWER LINES ON PENNINGTON AVE
            SW.

&&

EVENT NUMBER FFC2200496

RWILLIS
Local storm report, Jun 2, 4:57 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
457 PM EDT THU JUN 02 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     TSTM WND DMG     1 ESE ROME              34.25N  85.17W
06/02/2022                   FLOYD              GA   EMERGENCY MNGR

            A LARGE TREE LIMB FELL ONTO AN UNOCCUPIED VEHICLE ON
            EAST 4TH AVE

&&

EVENT NUMBER FFC2200497

RWILLIS
Special weather statement, Jun 2, 5:04 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
504 PM EDT Thu Jun 2 2022

GAZ056-068-070-022130-
Lamar GA-Spalding GA-Pike GA-
504 PM EDT Thu Jun 2 2022

...A strong thunderstorm will impact portions of eastern Spalding,
northeastern Pike and northwestern Lamar Counties through 530 PM
EDT...

At 504 PM EDT, a strong thunderstorm was over Griffin, moving east at
20 mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Griffin, Milner, Williamson, Orchard Hill, East Griffin, Highland
Mills, Rover, Experiment and Walker Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3325 8437 3333 8415 3332 8415 3331 8414
      3325 8412 3311 8417 3315 8437
TIME...MOT...LOC 2104Z 252DEG 17KT 3322 8427

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 1:23 PM EDTSpecial Weather StatementFFCMurray37 min
Jun 2, 1:29 PM EDTSpecial Weather StatementFFCGordon31 min
Jun 2, 2:06 PM EDTSpecial Weather StatementFFCFannin, Gilmer, Gordon24 min
Jun 2, 2:26 PM EDTSevere Thunderstorm WarningFFCGilmer34 min
Jun 2, 2:32 PM EDTSpecial Weather StatementFFCBartow28 min
Jun 2, 2:39 PM EDTSpecial Weather StatementFFCFannin36 min
Jun 2, 2:53 PM EDTSpecial Weather StatementFFCMurray37 min
Jun 2, 3:00 PM EDTSpecial Weather StatementFFCGilmer30 min
Jun 2, 3:11 PM EDTSpecial Weather StatementFFCTowns34 min
Jun 2, 3:24 PM EDTSevere Thunderstorm WarningFFCTowns, Union36 min
Jun 2, 3:31 PM EDTSevere Thunderstorm WarningFFCFloyd29 min
Jun 2, 3:40 PM EDTSpecial Weather StatementFFCMeriwether35 min
Jun 2, 3:51 PM EDTSpecial Weather StatementFFCWhite24 min
Jun 2, 3:59 PM EDTSpecial Weather StatementFFCFloyd31 min
Jun 2, 4:09 PM EDTSpecial Weather StatementFFCGordon36 min
Jun 2, 4:20 PM EDTSpecial Weather StatementFFCMeriwether25 min
Jun 2, 4:39 PM EDTSpecial Weather StatementFFCGordon36 min
Jun 2, 4:44 PM EDTSevere Thunderstorm WarningFFCGordon, Murray, Walker, Whitfield31 min
Jun 2, 5:04 PM EDTSpecial Weather StatementFFCSpalding26 min
Jun 2, 5:35 PM EDTSpecial Weather StatementFFCCrawford25 min
Jun 2, 5:37 PM EDTSpecial Weather StatementFFCButts38 min
Jun 2, 6:05 PM EDTSpecial Weather StatementFFCOconee25 min
Jun 2, 6:09 PM EDTSevere Thunderstorm WarningFFCClarke, Oconee21 min
Jun 2, 6:19 PM EDTSpecial Weather StatementFFCBarrow26 min
Jun 2, 6:34 PM EDTSpecial Weather StatementFFCHouston, Jones, Twiggs26 min
Jun 2, 6:45 PM EDTSpecial Weather StatementFFCClarke30 min
Jun 2, 6:50 PM EDTSpecial Weather StatementFFCJones, Putnam25 min
Jun 2, 7:17 PM EDTSpecial Weather StatementFFCBaldwin28 min
Jun 2, 7:27 PM EDTSpecial Weather StatementFFCClarke33 min
Jun 2, 7:32 PM EDTFlash Flood WarningFFCBarrow, Clarke, Jackson, Oconee3 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.